Alert archive / Nebraska / High Wind Watches in 2011
High Wind Watch 5, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Dec 30, 2011, 2:18 AM MST for 12 counties in Nebraska. It took effect at Dec 31, 2011, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 2:18 AM MST (09:18 UTC)
- In effect from
- Dec 31, 2011, 8:00 AM MST
- Expired
- Dec 30, 2011, 11:30 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS73 KLBF 300918 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 AM CST FRI DEC 30 2011 ...HIGH WIND IS EXPECTED IN WEST CENTRAL AND SOUTHWEST NEBRASKA SATURDAY... .A STRONG PACIFIC FRONT WILL CROSS NEBRASKA SATURDAY AND IS LIKELY TO PRODUCE STRONG WIND IN MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST PROBABILITY OF WIND EXCEEDING 40 MPH IS EXPECTED TO BE SOUTH OF NEBRASKA HIGHWAY 2 AND WEST OF HIGHWAY 83. NEZ004-022>024-035-036-056>059-069-070-302215- /O.NEW.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER 318 AM CST FRI DEC 30 2011 /218 AM MST FRI DEC 30 2011/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING: WIND WILL BECOME VERY STRONG IN WESTERN NEBRASKA BETWEEN 9 AM MST AND 11 AM MST AND THEN SPREAD INTO SOUTHWEST NEBRASKA BY 1 PM CST. * WINDS: NORTHWEST WIND OF 40 TO 50 MPH ARE EXPECTED IN THE SOUTHEAST NEBRASKA PANHANDLE WITH 35 TO 45 MPH IN THE SOUTHERN SANDHILLS AND THE PLATTE RIVER VALLEY. * IMPACTS: WITH SUCH STRONG WIND...HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES AND RUN A RISK OF OVERTURNING. ALSO...ITEMS LEFT OUTDOORS WILL BLOW AROUND IF THEY ARE NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPRINGER/BROOKS
1 follow-up statement
980 WWUS73 KLBF 301830 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1230 PM CST FRI DEC 30 2011 ...STRONG WINDS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY... .A FIERCE PACIFIC FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AND PRODUCE STRONG WINDS AND SCATTERED RAIN AND SNOW SHOWERS. NEZ022-023-035-056>059-069-070-310230- /O.UPG.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/ /O.NEW.KLBF.HW.W.0005.111231T1500Z-120101T0300Z/ GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER 1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: NORTHWEST WINDS WILL STRENGTHEN EARLY SATURDAY MORNING ACROSS WESTERN NEBRASKA WITH THE PASSAGE OF A COLD FRONT AND SPREAD EAST THROUGH NORTH CENTRAL NEBRASKA FROM LATE MORNING ONWARD. WIND SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING. * WINDS: NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS TO 60 MPH ARE EXPECTED AS THE COLD FRONT MOVES THROUGH AND DURING SCATTERED RAIN AND SNOW SHOWERS. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES AND OVERTURN. UNSECURED OUTDOOR ITEMS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ071-310230- /O.NEW.KLBF.HW.W.0005.111231T1500Z-120101T0300Z/ FRONTIER- INCLUDING THE CITIES OF...CURTIS...EUSTIS 1230 PM CST FRI DEC 30 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY. * TIMING: NORTHWEST WINDS WILL STRENGTHEN EARLY SATURDAY MORNING ACROSS SOUTHWESTERN NEBRASKA WITH THE PASSAGE OF A COLD FRONT. WIND SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING. * WINDS: NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS TO 60 MPH ARE EXPECTED AS THE COLD FRONT MOVES THROUGH AND DURING SCATTERED RAIN AND SNOW SHOWERS. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES AND OVERTURN. UNSECURED OUTDOOR ITEMS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ004-024-036-310230- /O.UPG.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/ /O.NEW.KLBF.WI.Y.0032.111231T1500Z-120101T0300Z/ SHERIDAN-HOOKER-MCPHERSON- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...MULLEN...TRYON 1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL BECOME NORTHWEST AND INCREASE IN SPEED WITH THE PASSAGE OF A COLD FRONT SATURDAY MORNING ACROSS WESTERN NEBRASKA. STRONG NORTHWEST WINDS WILL SPREAD EAST THROUGH NORTH CENTRAL NEBRASKA FROM LATE MORNING ONWARD. WIND SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005>010-025>029-037-038-094-310230- /O.NEW.KLBF.WI.Y.0032.111231T1500Z-120101T0300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...CODY...MERRIMAN... KILGORE 1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY. * TIMING: WINDS WILL BECOME NORTHWEST AND INCREASE IN SPEED WITH THE PASSAGE OF A COLD FRONT SATURDAY MORNING ACROSS WESTERN NEBRASKA. STRONG NORTHWEST WINDS WILL SPREAD EAST THROUGH NORTH CENTRAL NEBRASKA FROM LATE MORNING ONWARD. WIND SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS. * IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL DIFFICULTIES. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Dec 29, 10:48 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 29, 10:48 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1148 PM CST THU DEC 29 2011 .AVIATION... NO FLIGHT RESTRICTIONS ARE EXPECTED FROM CEILING AND VISIBILITY IN CENTRAL OR WESTERN NEBRASKA THROUGH FRIDAY EVENING AND OVERNIGHT. AFTER DECREASING TONIGHT BY 08Z...WIND WILL BE 260-280 AT MOST LOCATIONS AT 10-12KT THROUGH THE DAY FRIDAY. && PREV DISCUSSION... /ISSUED 321 PM CST THU DEC 29 2011/ DISCUSSION... SHORT TERM... WIND ADVISORY CONDITIONS ARE SPREADING THROUGH ALL OF THE WRN NEB PANHANDLE THIS AFTERNOON. THERE IS THE POTENTIAL FOR STRONG WINDS TO SPREAD THROUGH ALL OF THE PANHANDLE UNTIL 23Z. THEREAFTER THE LOSS OF DAYTIME HEATING SHOULD CAUSE A DROP IN GUSTS. 30 MPH SUSTAINED CONDITIONS MIGHT CONTINUE THIS EVENING AS LOW PRESSURE TRACKS THROUGH THE MISSOURI BASIN. THE RUC SHOWS A PRONOUNCED TROP FOLD ON THE PV15 SURFACE WHICH SHOULD MOVE THRU THE FCST AREA THIS EVENING. THUS THE WIND ADZY WILL CONTINUE ACROSS GARDEN AND DEUEL COUNTIES WITH A POSSIBLE NORTH AND EAST EXPANSION AS CONDITIONS WARRANT. SCATTERED SHOWERS ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TRACKING THRU NRN NEB THIS EVENING. THE STRONG WEST WINDS ARE BEING USHERED IN AHEAD OF A PACIFIC COLD FRONT WORKING THRU NERN WY. THE FRONT SHOULD COOL TEMPS OFF SOMEWHAT FOR FRIDAY WITH HIGHS ABOUT 10F COOLER THAN TODAY. ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY MORNING...EARLY AFTERNOON. THIS FRONT IN COMBINATION WITH DEEPENING LOW PRESSURE ACROSS THE UPPER MIDWEST AND VERY STRONG PACIFIC HIGH PRESSURE SHOULD PRODUCE WIND ADVISORY CONDITIONS ACROSS MOST AND POSSIBLY ALL OF THE FCST AREA. A BLEND OF MODEL DATA AND GUIDANCE WAS USED FOR THE FCST WHICH PRODUCED HIGH END WIND ADVISORY CONDITIONS ACROSS SWRN NEB. AMPLE MOISTURE WILL BE PRESENT ALONG AND BEHIND THE FRONT SATURDAY FOR SCATTERED RAIN AND SNOW SHOWERS...MAINLY ACROSS THE NORTH. ANOTHER STRONG TROP FOLD WILL SWEEP THE FCST AREA IN CONCERT WITH THE FRONTAL PASSAGE. THE GFS WAS OVERPOWERING WITH THE WIND STRENGTH AND COLD AIR PRODUCING ALL SNOW WHILE THE NAM SHOWED A MIX WITH WEAKER WINDS. THE WARMER NAM WAS PREFERRED. PACIFIC HIGH PRESSURE WILL BUILD ACROSS THE FCST AREA SUNDAY PRODUCING HIGHS IN THE UPPER 30S TO AROUND 40 WITH NEARLY CLEAR SKIES. LONG TERM... A RIDGE OF HIGH PRESSURE ALOFT WILL BE AMPLIFYING MONDAY ACROSS THE ROCKIES...WHILE A TROUGH OF LOW PRESSURE CONTINUES IT/S EASTWARD PROGRESSION INTO THE NORTHEAST STATES. OUR AREA WILL BE IN BETWEEN THESE TWO FEATURES...WITH A BROAD NORTHWEST FLOW ALOFT. 850 MB TEMPERATURES WILL BEGIN TO RECOVER MONDAY...AND CONTINUE TO WARM THOUGH THURSDAY. IN FACT BY THURSDAY MODELS ARE SUGGESTING +15C OVER THE AREA...WHICH WOULD PUT HIGH TEMPERATURES INTO POSSIBLE RECORD TERRITORY. SO AFTER A COOL START MONDAY...HIGHS MID 30S TO MID 40S...TUESDAY THROUGH THURSDAY LOOKING VERY MILD. COULD BE PUSHING 60 DEGREES OR WARMER AGAIN BY THURSDAY. AVIATION... MID AND HIGH LEVEL CLOUDS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH SKIES CLEARING TONIGHT. CEILINGS MAY GET AS LOW AS 5000 FT AGL...ALONG WITH A FEW RAIN SHOWERS...ACROSS NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EARLY THIS EVENING. VFR EXPECTED TO PREVAIL...WITH GUSTY WEST WINDS TO 30 KTS WEST OF HIGHWAY 83 FROM LATE AFTERNOON THROUGH THE EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...WFO LBF AVIATION...SPRINGER
Hazardous weather outlook, Dec 29, 3:10 PM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 PM CST THU DEC 29 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-302215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 410 PM CST THU DEC 29 2011 /310 PM MST THU DEC 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTHWEST WINDS ARE POSSIBLE BEHIND A COLD FRONT ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:30 AM MST | High Wind Warning | LBF | Arthur, Chase, Deuel, Frontier, Garden, Grant and 5 more | 33 hr |
| Dec 30, 11:30 AM MST | Wind Advisory | LBF | Blaine, Boyd, Brown, Cherry, Custer, Garfield and 10 more | 33 hr |
Nearby
High Wind Watches in Nebraska, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.